Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Numbness, severe pain in upper left thigh. Taken Meralgia Paresthetica injection, anti-depressants, Gabapentin. No relief. Treatment?

I was hit by a drunk head on nearly 3 years ago. I have had numbness & severe pain in my left upper thigh. Sometimes it goes down into my calf too. I can t work as a hair stylist anymore. I had to give it up because of the bad burning and pain. I ve been to many doctors. One called it Meralgia Paresthetica and gave me a injection in my rear-end. It maybe helped for a while but came right back. I ve done anti-depressents, Gabapentin drugs which made my ankles swell up & head aches. I m not obese , I wear a size 14. After this car accident in 2009, I can t even enjoy going for a walk, going to the Mall, or doing anything I used to be able to do. I have a Lawyer that is dragging his feet & tells me to keep going to Doctors & treatments. I ve done it all except surgery. Deborah
Asked On : Sun, 22 Apr 2012
Answers:  1 Views:  208
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Meralgia paraesthetic is entrapment of the lateral cutaneous nerve of the thigh. It causes pain and numbness around the front and outside of the top of the thigh. Injections of local anaesthetic and steroids can often help with the symptoms but do often need to be repeated. As a last resort surgery can be done to release the nerve from the layers of muscle which pinch it as it exits the abdominal cavity.
Answered: Tue, 25 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor